MAUDE Adverse Event Report: B. BRAUN MEDICAL INC PAB®; CONTAINER, IV

B. BRAUN MEDICAL INC PAB®; CONTAINER, IV
Model Number S5904-52
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2021
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the user facility: after compounding fentanyl into the pab bag a dark colored particle was found in the solution.No injuries were reported.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical inc.Internal report number (b)(4).The device involved has not been received for evaluation and the investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical inc.Internal report number (b)(4).One (1) empty pab unit was received from batch j1e651 for evaluation.A black particulate matter was observed inside the unit.A single puncture was observed in the underside of the stopper.There was no visible evidence of stopper material missing (coring) due to needle insertion at the entry or exit point of the stopper.The particle inside the empty pab bag was identified as butyl rubber which is the material in rubber stoppers.Since the material the pab stopper is the most common material sold in the us for drug vials, it is possible the pm particle came from another source of coring (stopper) that was injected into the empty pab bag through the lumen of the needle when medication was added.Investigation shows the source of the core is not the pab container (stopper) returned.Typically, there would be evidence such as missing material or fragment in the top or bottom side of the stopper if the core were from the returned sample.A review of our discrepancy management system database found no related or similar discrepancies during the production of the batch.Visual inspection on twenty (20) retained units revealed that no particulate matter was observed in any of the retained units.

Brand Name
PAB®
Common Device Name
CONTAINER, IV
Manufacturer (Section D)
B. BRAUN MEDICAL INC
2525 mcgaw avenue
irvine CA 92614 5895
Manufacturer (Section G)
B. BRAUN MEDICAL INC
2525 mcgaw avenue
irvine CA 92614 5895
Manufacturer Contact
jonathan severino
861 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key12810914
Report Number2021236-2021-00012
Device Sequence Number5575158
Product Code KPE
UDI-Device Identifier04046964187698
UDI-Public(01)04046964187698
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K840388
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model NumberS5904-52
Device Catalogue NumberS5904-52
Device Lot NumberJ1E651
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2021
Supplement Date Received by Manufacturer11/03/2021
Initial Report FDA Received Date11/15/2021
Supplement Report FDA Received Date05/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown